Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 38, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Apr 13, 2013, 1:16 PM CDT for Louisa County, Iowa; Mercer County, Illinois. It took effect at Apr 16, 2013, 7:22 PM CDT. It was in force for 35 days.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 1:16 PM CDT (18:16 UTC)
- In effect from
- Apr 16, 2013, 7:22 PM CDT
- Expired
- May 21, 2013, 11:18 AM CDT
- In force
- 35 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Louisa County, IA, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at New Boston (NBOI2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 1:01 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 13, 1:01 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 101 PM CDT SAT APR 13 2013 .SYNOPSIS... ISSUED AT 333 AM CDT SAT APR 13 2013 LATEST SFC ANALYSIS WAS INDICATING SFC LOW OCCLUSION PUSHING SLOWLY NORTH ACRS THE NORTHERN GRT LKS...WHILE RIDGING OCCURRED ACRS MUCH OF THE PLAINS AND INTO THE OH RVR AND TN VALLEY REGIONS. CYCLONIC GRADIENT OFF THE GRT LKS CYCLONE/TROF COMPLEX STILL AFFECTING THE AREA WITH WEST WINDS. ALOFT...WATER VAPOR IMAGERY AS WELL AS 00Z UPPER AIR ANALYSIS WAS INDICATING LARGE UPPER LOW STILL SLOW ROLLING NORTHWARD ACRS THE NORTHWESTERN GRT LKS...WITH ANOTHER VIGOROUS UPPER LOW SEEN PUSHING INTO THE PACIFIC NW COASTAL REGION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT SAT APR 13 2013 TODAY...WRAP AROUND CLOUD COVER CURRENTLY ACRS THE AREA WILL ADVECT OUT OF THE AREA AND ERODE WITH SUBSIDENCE LATER THIS MORNING AND THOUGH MIDDAY...BUT SOME MORE AMBIENT CU DEVELOPMENT EXPECTED BY EARLY THIS AFTERNOON BUT COVERAGE SHOULD NOT EXCEED SCTRD TO BROKEN AND ALLOW FOR SOME INSOLATION. BEFORE THE CLOUDS MOVE OUT...EMBEDDED FLURRIES AND SPRINKLES EXPECTED ACRS THE NORTHERN HALF TO TWO THIRDS OF THE DVN CWA THROUGH MID MORNING. SFC RIDGE TO MIGRATE EASTWARD ACRS THE AREA AND BE EAST OF THE REGION OVER THE SOUTHERN GRT LKS AND OH RVR VALLEY BY THIS EVENING...WHILE SFC WARM FRONT ORGANIZES ACRS NORTHERN KS INTO CENTRAL MO. SOME BOUNDARY LAYER AIRMASS MODIFICATION ALLOWING FOR HIGHS GENERALLY IN THE UPPER 40S TO LOWER 50S ALONG AND SOUTH OF I80...BUT HOLDING DOWN IN THE MID TO UPPER 40S FURTHER TO THE NORTH. TONIGHT...00Z RUN SHORT RANGE MODELS AS WELL AS THE ECMWF SUGGEST A WELL DEFINED ELEVATED WARM AIR ADVECTION WING OF SHOWERS TO DEVELOP ON THE NOSE OF A CONVERGENT 40-50 KT SOUTHWESTERLY LLJ...AND PUSH UP ACRS THE SOUTHWESTERN CWA BY MID EVENING AND THROUGH MIDNIGHT...AND THEN EXPANDING OVER I80 AND NORTHWARD FROM MIDNIGHT INTO EARLY SUNDAY MORNING. MID LAYER MUCAPES MARGINAL AROUND 100 J/KG...BUT LOW TO MID LEVEL LAPSE RATES RANGE FROM 6.5 TO NEAR 7 C/KM ESPECIALLY FROM AROUND 05Z THROUGH 12Z SUNDAY. THUS WITH EXTENT OF CONVERGENT FORCING ON THE LLJ NOSE...WILL HAVE AT LEAST ISOLATED THUNDER MENTION ACRS MUCH OF THE CWA OVERNIGHT. ANY DEVELOPED STORM TONIGHT WILL HAVE THE CHANCE OF PRODUCING AT LEAST PEA SIZE HAIL. LOWS IN THE MID TO UPPER 30S NORTH OF I-80...TO THE 40S TO THE SOUTH AND WEST. A FEW AREAS/ESPECIALLY THAT GET IN ON SOME THUNDER MAY GET A TENTH OR TWO OF AN INCH OF RAINFALL BY 12Z SUNDAY MORNING. ..12.. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 AM CDT SAT APR 13 2013 CONTINUED UNSETTLED...WITH MORE WET CONDITIONS AND COOL RESULTING ONGOING BELOW NORMAL TEMPERATURES. OVERVIEW...INITIALIZATION AND VERIFICATION NEAR NORMAL...GOOD WITH NO MAJOR DISCREPANCIES WITH KINEMATIC FIELDS. YET...BL MOISTURE MARGINAL AND CLOUDS STILL SUGGEST AMERICAN SOLUTIONS TOO MOIST THAT WOULD IMPACT PRECIPITATION FIELDS AND RUN TO RUN OUTPUT STABILITY. MOST CONSISTENT RUN TO RUN TRENDS ARE STILL HI-RES ECMWF BUT LATEST GFS HAS RETURNED CLOSEST TO THE ECMWF AND HENCE A NEAR 50/50 BLEND OF GFS/HI-RES ECMWF IS SUGGESTED. CONFIDENCE IS MODERATE DUE TO CLOSER VARIANCES...THIS IS KEY AS LOTS OF MESOSCALE PROCESSES ARE SUGGESTED MONDAY INTO WEDNESDAY THAT WILL NEED CLARIFICATION NEXT DAY OR SO. CONCEPTUAL MOISTURE TOOLS AND HEAVY RAIN FORCING PROCEDURES INDICATE REPEATED PERIODS OF LIGHT TO MODERATE RAIN EVENTS SUNDAY INTO WEDNESDAY BEFORE MAIN WAVE AND FRONT PASSES WITH A HEAVY RAIN EVENT THEN. TRENDS SUGGEST MOST LOCATIONS TO PICK UP ANOTHER 1.5 TO 3 PLUS INCHES THAT WILL LEAD TO MORE FLOODING CONCERNS. STALLED BOUNDARY JUST TO SE WITH OPEN GULF LEND CONCERN THE SE SECTIONS MAY SEE REPEATED EVENTS AND TRAINING THAT COULD RESULT IN EVEN HEAVIER AMOUNTS OF 4 OR MORE INCHES. SUNDAY...MINOR CHANGES MADE WITH HIGHER WINDS THE MOST SIGNIFICANT. WINDY CONDITIONS OF SOUTH WINDS OF 20 TO 35+ MPH WITH OCCASIONAL GUSTS NEAR 40 MPH OR NEAR WIND ADVISORY CRITERIA BETWEEN 10 AM AND 5 PM. AREA OF SHOWERS AND THUNDERSTORMS TO BE BIT DELAYED WHICH SHOULD ALLOW FOR HIGHS OF UPPER 60S TO MIDDLE 70S WITH DEWPOINTS RISING TO NEAR 50F BY PM. MOVED HEAVIEST PRECIPITATION TO THE PM HOURS WITH HEATING. STRONG STORMS POSSIBLE AND EVEN SEVERE NOT OUT OF THE QUESTION WITH ENOUGH HEATING AND MOMENTUM TRANSFER. LOCAL TOOLS OF HELP FOR HAIL AND BLEP FOR WINDS SUGGEST 1-1.5 INCH STONES IF T/TD REACH CIRCA 74/50 AND GUSTY STRAIGHT LINE WINDS OF 55+ MPH DUE TO STRONG 40+ KT LOW LEVEL JET WITH EVEN ISOLATED...LIKELY BRIEF SPIN-UP TORNADOES ARE PLAUSIBLE. THIS RISK WILL NEED REASSESSING THE NEXT 24 HOURS AS HEATING WILL BE THE KEY AS INSTABILITY WILL BE MODEST IN THE SBCAPE 500-900+ J/KG RANGE. WILL MENTION THIS CONVECTIVE RISK IN THE LATEST HAZARDOUS WEATHER PRODUCT. ANY STRONG OR POSSIBLY SEVERE RISK SHOULD END BY MID EVENING HOURS. MOST LOCATIONS STILL ON TAP FOR .25 TO .75 INCHES OF RAIN. CURRENTLY THIS IS NOT CONSIDERED BY STORM PREDICTION CENTER OR SPC. WILL PASS THIS SEVERE STORM CONCERN TO DAY SHIFT. MONDAY AND TUESDAY...STALLED FRONT JUST SOUTH OF AREA AND WEAK PULSES OF FORCING OVER THIS FRONT SUPPORTS COOL AND CLOUDY CONDITIONS WITH CHANCE OF RAIN NORTH AND SHOWERS AND STORMS SOUTH. IF LOW LEVEL JET INTO THIS FRONT IS STRONG ENOUGH...SOUTH SECTIONS COULD SEE BOUTS OF STORMS THAT COULD DROP RAIN AMOUNTS OF OVER AN INCH FOR LATER SHIFTS. HIGHS MAINLY IN THE 50S WITH SOME UPPER 40S IN THE NORTH TUESDAY AND LOWS IN THE 40S WITH SOME UPPER 30S NORTH FOR WEDNESDAY AM. WEDNESDAY THROUGH FRIDAY...KEPT LIKELY POPS WITH RAIN AND STORMS MOSTLY IN SE SECTIONS AS ANOTHER STRONG AND COMPLEX AND LARGE STORM SYSTEM WITH GOOD UPPER LEVEL FORCING PASSES FROM THE SW CONUS. PW/S ARE STILL FORECAST TO RISE WELL ABOVE 1 INCH TO NEAR 1.5 INCHES AND FORCING TOOLS CONTINUE TO SUPPORT MODEL OUTPUT OF WIDESPREAD 1 TO 2+ INCHES AMOUNTS WITH SOME TRAINING RISK OF 3-4 INCHES IN SE SECTIONS. THIS WILL BE ON TOP OF THE RAINS WE WILL RECEIVE SUNDAY THROUGH TUESDAY. THE LATEST AREA FLASH FLOOD GUIDANCE HAS 6 HOURS VALUES OF 2 TO 2.5 INCHES...SO RISKS ARE INCREASING AGAIN OF MORE WATER ISSUES. TRENDS ARE SUGGESTING ANY SIGNIFICANT SNOW RISK TO BE NW OF AREA WITH A MIX OR BRIEF CHANGEOVER FRIDAY AS SFC LOW MOVES NORTHEAST WITH LITTLE OR MORE LIKELY NO ACCUMULATIONS. COMMENT...IT VERY POSSIBLE BY FRIDAY MOST AREA LOCATIONS WILL HAVE ALREADY HAD 4 TO 8 INCH RAIN TOTALS FOR THE MONTH. THIS WOULD BE UP TO 200+ PERCENT OF NORMAL THROUGH JUST OVER HALF THE MONTH. THE YEAR TO DATE TOTALS COULD BE 150-200 PERCENT OF NORMAL BY THEN. THESE TRENDS SUGGEST A SEPARATE HYDROLOGIC SECTION IN THE NEXT 24 HOURS. NICHOLS && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1250 PM CDT SAT APR 13 2013 MVFR CIGS NORTH WILL IMPROVE TO VFR EARLY BY LATE THIS AFTERNOON. OTHERWISE EXPECT VFR CONDITIONS THROUGH THIS EVENING. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND DURING THE OVERNIGHT HOURS WITH THE BETTER CHANCE OF PRECIPITATION NEAR AND NORTH OF INTERSTATE 80 AFTER MIDNIGHT. IF THUNDERSTORMS OCCUR THEY ARE EXPECTED TO BE SPOTTY AND WAS NOT INCLUDED IN THE 18Z TAFS. FLIGHT CONDITIONS IN THE PRECIPITATION SHOULD BE MAINLY MVFR BUT SOME ISOLATED AREAS OF IFR ARE ALSO POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL END EARLY SUNDAY MORNING AS A WARM FRONT LIFTS THROUGH THE AREA. BEHIND THE FRONT EXPECT VFR CONDITIONS WITH SOUTH WINDS INCREASING TO 15 TO 25KTS WITH THE PASSAGE OF THE WARM FRONT. DLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...NICHOLS AVIATION...DLF
Hazardous weather outlook, Apr 13, 4:50 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT SAT APR 13 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 450 AM CDT SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS LATER TONIGHT AND INTO EARLY SUNDAY MORNING. THESE OVERNIGHT STORMS ARE NOT EXPECTED TO BE SEVERE IF THEY OCCUR...BUT MAY BE ABLE TO PRODUCE SMALL HAIL. AREA RIVERS ARE EXPERIENCING FLOODING. SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...THERE IS A CHANCE OF THUNDERSTORMS. ISOLATED STRONG TO SEVERE STORMS MAY OCCUR LATE AFTERNOON INTO THE EVENING IF AREA TEMPERATURES RISE INTO THE LOWER 70S AHEAD OF A COLD FRONT. THE PRIMARY RISKS WOULD BE HAIL TO THE SIZE OF HALF DOLLARS...STRAIGHT LINE WINDS TO 60 MPH. IN THE LATE AFTERNOON UNTIL SUNSET...AN ISOLATED AND BRIEF TORNADO MAY ALSO BE POSSIBLE. AHEAD OF THE COLD FRONT...SOUTH WINDS OF 20 TO 30 MPH IN THE AFTERNOON MAY GUST AT TIMES TO OVER 40 MPH. LATE MONDAY THROUGH WEDNESDAY...THERE MAY A CHANCE OF THUNDERSTORMS SOUTH OF I-80 NEAR A STALLED FRONT IN MISSOURI. AT THIS TIME... LIMITED INSTABILITY DOES NOT SUPPORT ANY STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12/NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:16 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 38 days |
Nearby
River Flood Warnings in Iowa, 2013River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.